Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at May 20, 2012, 10:13 AM CDT for Canadian County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2012, 10:13 AM CDT (15:13 UTC)
- Expired
- May 20, 2012, 10:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
County Canadian County, OK
The radar
The Norman radar (KTLX), 62 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 3.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
839 WWUS84 KOUN 201514 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1013 AM CDT SUN MAY 20 2012 OKZ024-201545- CANADIAN OK- 1013 AM CDT SUN MAY 20 2012 ...SPECIAL WEATHER STATEMENT... AT 1009 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF COGAR...MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... FREQUENT LIGHTNING... LOCATIONS IMPACTED INCLUDE... EL RENO AND UNION CITY. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. LAT...LON 3544 9780 3538 9791 3542 9822 3561 9802 TIME...MOT...LOC 1509Z 231DEG 10KT 3543 9809 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 20, 6:20 AM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, May 20, 6:20 AM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 620 AM CDT SUN MAY 20 2012 .AVIATION... SCATTERED TSTMS CONTINUE EARLY THIS MORNING ACROSS PARTS OF CNTRL AND SRN OK AS LOW LEVEL JET INTERACTS WITH OUTFLOW/FRONTAL BOUNDARY. SOME MODELS SHOW CONTINUED DEVELOPMENT THROUGH THE MORNING AND WILL INCLUDE TEMPO GROUPS AT KOKC/KOUN. FRONTAL BOUNDARY EXPECTED TO PUSH INTO SRN OK LATER TODAY AND WILL BE FOCUS FOR REDEVELOPMENT OF STORMS THIS AFTN/EVE AND WILL LIMIT PROB30 GROUPS TO SRN OK/N TX SITES. SOME MVFR CIGS MAY DEVELOP BEHIND THIS MORNING AND AGAIN LATE IN THE PERIOD. && .PREV DISCUSSION... /ISSUED 353 AM CDT SUN MAY 20 2012/ .DISCUSSION... THUNDERSTORMS CONTINUE THIS MORNING ACROSS PARTS OF CENTRAL AND SOUTHERN OK AS LOW LEVEL JET INTERACTS WITH FRONTAL/OUTFLOW BOUNDARIES. EXPECT THIS ACTIVITY TO DIMINISH LATER THIS MORNING WITH THE WEAKENING OF THE LOW LEVEL JET. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE AGAIN THIS AFTERNOON IN THE VICINITY OF THE FRONT/OUTFLOW BOUNDARIES EXPECTED TO BE ACROSS SOUTHERN PARTS OF THE FA. THUNDERSTORM CHANCES WILL BE CONFINED TO SOUTHERN SECTIONS ON MONDAY AS FRONT STALLS JUST SOUTH OF THE RED RIVER MONDAY BEFORE LIFTING BACK NORTHWARD AND WEAKENING MONDAY NIGHT/TUESDAY. WARM AND DRY WEATHER THEN EXPECTED FOR THE REMAINDER OF THE PERIOD AS UPPER RIDGE BEGINS TO BUILD OVER FROM THE SOUTHEAST U.S. INTO THE SOUTHERN PLAINS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 81 61 79 59 / 50 30 20 10 HOBART OK 79 61 79 60 / 30 20 20 20 WICHITA FALLS TX 87 65 82 64 / 40 30 30 20 GAGE OK 77 55 79 56 / 20 20 20 20 PONCA CITY OK 78 53 76 52 / 30 20 0 10 DURANT OK 87 64 82 61 / 20 30 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/02
Hazardous weather outlook, May 20, 4:45 AM CDT, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
445 AM CDT SUN MAY 20 2012
OKZ004>048-050>052-TXZ083>090-201700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
445 AM CDT SUN MAY 20 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
OKLAHOMA AND WESTERN NORTH TEXAS DURING THE DAY ON SUNDAY.
DISCUSSION...
A COLD FRONT WILL CONTINUE TO MOVE SLOWLY SOUTHEAST ACROSS
PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS TODAY AND TONIGHT.
THIS FRONT WILL BE A FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THE DAY TODAY. WITH AFTERNOON HEATING... ENOUGH INSTABILITY MAY
DEVELOP FOR A FEW STRONG STORMS TO DEVELOP ACROSS PORTIONS OF
CENTRAL AND SOUTHERN OKLAHOMA INTO NORTH TEXAS. THE STRONGEST STORMS
MAY BE CAPABLE OF MARGINALLY SEVERE HAIL AND GUSTY WINDS. HOWEVER
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED.
PROBABILITY TABLE... VALID THROUGH 700 AM CDT MONDAY MAY 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS CHANCES WILL PERSIST MONDAY AS THE FRONT STALLS ACROSS
SOUTHERN OKLAHOMA DURING THE DAY ON MONDAY AND THEN BEGINS TO RETREAT
BACK TO THE NORTH MONDAY NIGHT. THE RISK OF SEVERE WEATHER IS
RELATIVELY LOW.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND NOON
TODAY.In the hours before
Special weather statement, May 20, 5:03 AM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 503 AM CDT SUN MAY 20 2012 OKZ023-027-201030- CADDO OK-GRADY OK- 503 AM CDT SUN MAY 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CADDO AND WEST CENTRAL GRADY COUNTIES UNTIL 530 AM CDT... AT 501 AM CDT...STRONG THUNDERSTORMS WERE LOCATED NEAR ANADARKO... AND 5 MILES SOUTHWEST OF FORT COBB. THE STORMS WERE MOVING EAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... ANADARKO...VERDEN...CEMENT...NORGE...LAKE CHICKASHA...STECKER AND LAVERTY. LAT...LON 3517 9804 3494 9798 3491 9856 3506 9859 TIME...MOT...LOC 1001Z 255DEG 25KT 3501 9830
Special weather statement, May 20, 5:30 AM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
530 AM CDT SUN MAY 20 2012
OKZ023-027-201100-
CADDO OK-GRADY OK-
530 AM CDT SUN MAY 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR CADDO AND NORTHWESTERN GRADY
COUNTIES UNTIL 600 AM CDT...
AT 525 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM LAKE CHICKASHA TO 6 MILES NORTHWEST OF BOONE...MOVING
NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
CHICKASHA...ANADARKO...VERDEN...POCASSET...NORGE...BOONE...LAKE
CHICKASHA...STECKER AND LAVERTY.
LAT...LON 3512 9827 3525 9791 3497 9794 3486 9861
3502 9862
TIME...MOT...LOC 1025Z 243DEG 14KT 3511 9813 3498 9854Special weather statement, May 20, 8:23 AM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 823 AM CDT SUN MAY 20 2012 OKZ039-046-201400- STEPHENS OK-CARTER OK- 823 AM CDT SUN MAY 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEPHENS AND NORTHWESTERN CARTER COUNTIES UNTIL 900 AM CDT... AT 820 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VELMA... MOVING EAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LAT...LON 3437 9783 3455 9782 3449 9742 3425 9745 TIME...MOT...LOC 1320Z 274DEG 19KT 3446 9775
Special weather statement, May 20, 9:03 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 903 AM CDT SUN MAY 20 2012 OKZ039-045-046-201430- JEFFERSON OK-STEPHENS OK-CARTER OK- 903 AM CDT SUN MAY 20 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON... SOUTHEASTERN STEPHENS AND WEST CENTRAL CARTER COUNTIES UNTIL 930 AM CDT... AT 902 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HEALDTON... MOVING SOUTHEAST AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... HEALDTON...WILSON...RINGLING AND CORNISH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. LAT...LON 3408 9757 3428 9772 3439 9756 3421 9728 TIME...MOT...LOC 1402Z 318DEG 22KT 3428 9758
Local storm report, May 20, 9:27 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
927 AM CDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 9 N ANGORA 35.96N 99.45W
05/19/2012 E1.00 INCH ROGER MILLS OK PUBLIC
&&
FMSpecial weather statement, May 20, 10:13 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1013 AM CDT SUN MAY 20 2012 OKZ024-201545- CANADIAN OK- 1013 AM CDT SUN MAY 20 2012 ...SPECIAL WEATHER STATEMENT... AT 1009 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTH OF COGAR...MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... FREQUENT LIGHTNING... LOCATIONS IMPACTED INCLUDE... EL RENO AND UNION CITY. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. LAT...LON 3544 9780 3538 9791 3542 9822 3561 9802 TIME...MOT...LOC 1509Z 231DEG 10KT 3543 9809
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Custer, Dewey, Roger Mills, Washita | 62 min |
| May 19, 7:38 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 30 min |
| May 19, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Roger Mills, Washita | 62 min |
| May 19, 8:50 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 40 min |
| May 19, 9:03 PM CDT | Special Weather Statement | OUN | Woodward | 27 min |
| May 19, 9:16 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 59 min |
| May 19, 9:23 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 56 min |
| May 19, 9:27 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Caddo, Custer, Washita | 63 min |
| May 19, 9:37 PM CDT | Special Weather Statement | OUN | Harmon | 23 min |
| May 19, 10:08 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 67 min |
| May 19, 10:16 PM CDT | Special Weather Statement | OUN | Harmon | 29 min |
| May 19, 10:23 PM CDT | Special Weather Statement | OUN | Major | 37 min |
| May 19, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 54 min |
| May 19, 10:47 PM CDT | Special Weather Statement | OUN | Caddo | 28 min |
| May 19, 11:07 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 53 min |
| May 19, 11:19 PM CDT | Special Weather Statement | OUN | Caddo | 26 min |
| May 19, 11:26 PM CDT | Special Weather Statement | OUN | Kiowa | 34 min |
| May 19, 11:50 PM CDT | Special Weather Statement | OUN | Caddo | 25 min |
| May 19, 11:54 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 47 min |
| May 20, 12:13 AM CDT | Special Weather Statement | OUN | Caddo | 32 min |
| May 20, 12:20 AM CDT | Special Weather Statement | OUN | Washita | 25 min |
| May 20, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady | 36 min |
| May 20, 12:38 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 67 min |
| May 20, 12:48 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 57 min |
| May 20, 1:21 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 37 min |
| May 20, 1:44 AM CDT | Special Weather Statement | OUN | Kiowa | 31 min |
| May 20, 1:59 AM CDT | Special Weather Statement | OUN | Pottawatomie, Seminole | 31 min |
| May 20, 2:07 AM CDT | Special Weather Statement | OUN | Grady | 38 min |
| May 20, 2:42 AM CDT | Special Weather Statement | OUN | Caddo, Grady | 48 min |
| May 20, 3:15 AM CDT | Special Weather Statement | OUN | Garvin | 30 min |
| May 20, 3:34 AM CDT | Special Weather Statement | OUN | Grady | 41 min |
| May 20, 3:35 AM CDT | Special Weather Statement | OUN | Garvin | 25 min |
| May 20, 4:08 AM CDT | Special Weather Statement | OUN | Seminole | 37 min |
| May 20, 4:28 AM CDT | Special Weather Statement | OUN | Garvin | 32 min |
| May 20, 4:35 AM CDT | Special Weather Statement | OUN | Seminole | 25 min |
| May 20, 5:03 AM CDT | Special Weather Statement | OUN | Caddo | 27 min |
| May 20, 5:18 AM CDT | Areal Flood Advisory | OUN | Caddo, Grady | 3 hr |
| May 20, 5:30 AM CDT | Special Weather Statement | OUN | Caddo | 30 min |
| May 20, 8:23 AM CDT | Special Weather Statement | OUN | Stephens | 37 min |
| May 20, 9:03 AM CDT | Special Weather Statement | OUN | Carter | 27 min |
| May 20, 10:55 AM CDT | Special Weather Statement | OUN | Oklahoma | 35 min |
| May 20, 11:22 AM CDT | Special Weather Statement | OUN | Canadian | 38 min |
| May 20, 4:00 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 45 min |
| May 20, 4:39 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 42 min |
| May 20, 3:33 PM CDT | Special Weather Statement | OUN | Wilbarger | 42 min |
| May 20, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 48 min |
| May 20, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Wichita, Wilbarger | 33 min |
| May 20, 5:44 PM CDT | Special Weather Statement | OUN | Baylor | 46 min |
| May 20, 5:48 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wilbarger | 42 min |
| May 20, 6:30 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 13 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.